Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Lake Charles, LA

October 11, 2021Orange County, Texas

NWS Lake Charles, LA issued this special weather statement at Oct 11, 2021, 7:22 AM CDT for Orange County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 11, 2021, 7:22 AM CDT (12:22 UTC)
Expired
Oct 11, 2021, 8:00 AM CDT
In force
38 min
Issued by
NWS Lake Charles, LA
Hail
0.00 in
Wind
30

County Orange County, TX

The radar

The Lake Charles radar (KLCH), 62 km from the middle of the area, began a volume at 12:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2021-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 843 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2021-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
843 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
828 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted.

976 
WWUS84 KLCH 111222
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
722 AM CDT Mon Oct 11 2021
 
LAZ041-073-TXZ215-216-262-111300-
Calcasieu LA-West Cameron LA-Orange TX-Jefferson TX-
Southern Newton TX-
722 AM CDT Mon Oct 11 2021

...Strong thunderstorms will impact portions of northwestern Cameron
and southwestern Calcasieu Parishes, east central Jefferson, south
central Newton and eastern Orange Counties through 800 AM CDT...

At 721 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mauriceville to near Port Arthur. Movement
was east at 30 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Port Arthur, Sulphur, Orange, Nederland, Groves, Port Neches, Bridge
City, West Orange, Vinton, Sabine National Wildlife, Pinehurst, Port
Acres, Hartburg, Forest Heights, Toomey, Orangefield, Edgerly and
Carlyss.

This includes the following highways...
 Interstate 10 in Texas between mile markers 880 and 868.
 Interstate 10 in Louisiana between mile markers 1 and 20.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 2983 9407 3028 9384 3030 9333 2988 9358
      2986 9378 2997 9376 2999 9379 2999 9380
      3000 9379 2998 9383 2999 9386 2997 9384
      2996 9387 2993 9387 2986 9393 2985 9392
      2985 9393 2984 9394
TIME...MOT...LOC 1221Z 261DEG 26KT 3018 9381 2985 9400 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

25

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Oct 11, 4:07 AM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Oct 11, 4:07 AM CDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
407 AM CDT Mon Oct 11 2021

.DISCUSSION...
.SHORT TERM [Today through Wednesday]...
A line of storms was still firing this morning along the frontal
boundary that was located from near Shreveport to northwest of
Houston. Gusty winds and small hail was indicated on
radar...however...the overall trend has been steady state or
slight weakening. HRRR guidance model shows the frontal boundary
to continue to make progress arriving into interior southeast
Texas after 4 am and into southwest Louisiana by mid morning. The
frontal boundary is expected to stall near the I-10 corridor with
development weakening or decreasing around noon. SPC showing our
area with just general thunderstorms today...but cannot rule out
gusty winds and small hail with the stronger storms along the
line. Scattered to widely scattered showers and thunderstorms will
develop during the afternoon as daytime heating destabilizes the
airmass.

The frontal boundary should stall tonight as upper level high
pressure aloft strengthens over the Gulf of Mexico and the upper
level short wave departs. Loss of daytime heating later this
evening should keep any development to a minimum overnight. As
the front washes out on Tuesday....showers and thunderstorms
should redevelop as southerly flow returns along and north of the
I-10 corridor where moisture convergence increases and
precipitable water values rebound.

Wednesday...high pressure to remain in control of our weather with
a return to the usual drier conditions with near normal highs and
lows.

.LONG TERM [Thursday through Sunday]...

As we move into the extended portion of the forecast period, a
vigorous shortwave dropping through the Plains trof will further
deepen this feature while simultaneously pushing a sfc cold front
sewd from the lee of the Rockies toward the forecast area. An
initial round of showers/thunderstorms look possible on Thursday,
especially across the nwrn extremes of the forecast area where lift
will be best before the best dynamics lift newd away from the
region. A few showers or storms may continue into Thursday night as
a weak sfc pre-frontal trof crosses the region.

The cold front is progged to move into the nwrn zones by perhaps
late Friday afternoon, with this feature crossing the remainder of
the forecast area during the evening/early overnight hours. Forecast
soundings indicate sufficient moisture/instability/CAPE for
showers/storms as the front pushes through, followed by some
straggling post-frontal shower activity in the weak overrunning
before a drier wrly flow encroaches aloft during the day on Saturday.

The initial impacts from this boundary will be felt across the nwrn
1/3 of the forecast area by sunrise Saturday morning with developing
CAA helping push temps down into the mid/upper 50s. The remainder of
the area will notice the cooler temps during the day on Saturday as
highs will only top out in the mid/upper 70s (except for possibly
the extreme sern areas where temps could touch 80F).

The remainder of the forecast period looks dry and pleasant with
subseasonal temps as lows remain in the lower/mid 50s and highs stay
in the 70s.

25

&&

.MARINE...
A light to moderate onshore flow is expected to continue today through
most of the week despite the approach of a cool front which is
expected to stall near the I-10 corridor tonight and wash out on
Tuesday. A stronger cool front is expected to approach the
coastal waters late Friday bringing stronger offshore flow into
next weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  89  70  89  69 /  50  20  40   0
LCH  88  75  87  73 /  70  20  30  10
LFT  89  75  89  72 /  30  10  20   0
BPT  88  73  87  72 /  60  10  20  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution until 4 AM CDT early this morning
     for GMZ450-452-455-470-472-475.

&&
Hazardous weather outlook, Oct 11, 5:03 AM CDT, 2 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
503 AM CDT Mon Oct 11 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-121015-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
503 AM CDT Mon Oct 11 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Today and tonight.

A line of showers and thunderstorms along a cool front will continue
to move across interior southeast Texas this morning and stall near
the I-10 corridor this afternoon in southwest Louisiana. This
activity is expected to weaken with the stronger storms expected to
produce gusty winds and small hail. The front will stall tonight with
less activity expected as stable conditions settle back in.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Isolated to scattered showers and thunderstorms will be possible
each day.

At this time, the probability for widespread hazardous weather is
low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-121015-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
503 AM CDT Mon Oct 11 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and tonight.

Showers and thunderstorms will move into the northwest coastal waters
later this morning into the afternoon ahead of a frontal boundary
that is expected to stall near the coastal areas. Gusty winds...small
hail and frequent lightning is possible with the stronger
thunderstorms.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Light to moderate onshore flow will continue through the week with
a stronger cold front expected to move into the coastal waters Friday
night or early Saturday morning. Increased offshore flow can be
expected over the weekend.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Oct 11, 3:51 AM CDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
351 AM CDT Mon Oct 11 2021

TXZ180-259-110930-
Northern Jasper TX-Tyler TX-
351 AM CDT Mon Oct 11 2021

...A strong thunderstorm will impact portions of northern Tyler and
northwestern Jasper Counties through 430 AM CDT...

At 351 AM CDT, Doppler radar was tracking a strong thunderstorm near
Chester, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Colmesneil, Chester, Rockland, Ebenezer and Sam Rayburn Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3105 9454 3105 9449 3103 9447 3109 9417
      3110 9407 3084 9413 3088 9463 3089 9463
TIME...MOT...LOC 0851Z 274DEG 26KT 3100 9454

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

25
Special weather statement, Oct 11, 4:37 AM CDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
437 AM CDT Mon Oct 11 2021

TXZ259-260-111000-
Northern Newton TX-Northern Jasper TX-
437 AM CDT Mon Oct 11 2021

...A strong thunderstorm will impact portions of northwestern Newton
and northeastern Jasper Counties through 500 AM CDT...

At 436 AM CDT, Doppler radar was tracking a strong thunderstorm over
Browndell, or 10 miles east of Ebenezer, moving east at 40 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Burkeville, Browndell, Harrisburg, Mayflower, Farrsville and
Wiergate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3098 9362 3099 9406 3111 9408 3112 9404
      3114 9403 3116 9391 3117 9364
TIME...MOT...LOC 0936Z 261DEG 33KT 3109 9399

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

25
Special weather statement, Oct 11, 7:22 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
722 AM CDT Mon Oct 11 2021

LAZ041-073-TXZ215-216-262-111300-
Calcasieu LA-West Cameron LA-Orange TX-Jefferson TX-
Southern Newton TX-
722 AM CDT Mon Oct 11 2021

...Strong thunderstorms will impact portions of northwestern Cameron
and southwestern Calcasieu Parishes, east central Jefferson, south
central Newton and eastern Orange Counties through 800 AM CDT...

At 721 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mauriceville to near Port Arthur. Movement
was east at 30 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Port Arthur, Sulphur, Orange, Nederland, Groves, Port Neches, Bridge
City, West Orange, Vinton, Sabine National Wildlife, Pinehurst, Port
Acres, Hartburg, Forest Heights, Toomey, Orangefield, Edgerly and
Carlyss.

This includes the following highways...
 Interstate 10 in Texas between mile markers 880 and 868.
 Interstate 10 in Louisiana between mile markers 1 and 20.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2983 9407 3028 9384 3030 9333 2988 9358
      2986 9378 2997 9376 2999 9379 2999 9380
      3000 9379 2998 9383 2999 9386 2997 9384
      2996 9387 2993 9387 2986 9393 2985 9392
      2985 9393 2984 9394
TIME...MOT...LOC 1221Z 261DEG 26KT 3018 9381 2985 9400

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

25

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 3:51 AM CDTSpecial Weather StatementLCHTyler39 min
Oct 11, 4:37 AM CDTSpecial Weather StatementLCHSabine23 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.